MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG ARTIS ZEE BIPLANE; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHINEERS AG ARTIS ZEE BIPLANE; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Model Number 10094141
Medical Device Problem Codes Poor Quality Image (1408); Insufficient Device Problem Information (3190); Radiation Output Problem (4026)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported event.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed if additional information becomes available.
 
Event or Problem Description
Siemens became aware of a malfunction that occurred while operating the artis zee biplane system.While performing a fluoroscopy procedure on a patient, the obtained images were dark.Additional information was provided that the patient was relocated to a different medical facility due to this failure.We have no indications of any adverse effects on the health status of the involved patient.
 
Additional Manufacturer Narrative
The investigation was performed by considering complaint description, customer service reports, system history, & system log files.During the procedure, the customer was unable to do fluoro imaging on a biplane system (plane a and b) as expected.The small focus x-ray release failed repeatedly, though not continuously, and there was no automatic switch to the large or micro focus.Due to the issue customer decided to transfer the patient to another hospital to complete the procedure.There was no health issues reported as a result of this incident.Upon analyzing the log files, it indicated an error related to the small focus of the x-ray tube in plane 'a'.The system showed an error message ¿dose lower than 5% and high voltage remaining active after the pulse ended¿.Normally, the emitter has symmetrical distances to the boundary plates.If the distances are not symmetric it is probable that the emitter extends on thermal load and then may touch the focal boundary, which can cause various issues including arcing events.As a consequence, fluoro x-ray requests were aborted repeatedly though not continuously, thereby disrupting the fluoro imaging process.X-ray tube has three focal points.The issue was only with the plane ¿a¿ small focus, the small focus had not failed completely.Due to which the system did not automatically switch over to large focus.The user could do the switch over manually based on the organ protocol (ogp) in order to get the required image quality.If the small focus had failed completely, the system would have switched to the large focus automatically.Large focus was available for image acquisition based on the limited acquisition programs configured and to high thicknesses in case of acquisition programs configured for automatic focus switchover.This type of failure (focus failure with an intermittency preventing the activation of automatic error management mechanisms) has a rare occurrence.The issue was only in the plane a small focus, plane b was working as intended.Customer decided not to use the system.A customer service engineer (cse) was on site for troubleshooting, the customer was informed about the defective small focus.The organ protocols were adapted to use the large instead of the small focus.After troubleshooting, the system was restored to normal operation.The relevant root cause for the non-conformity was determined to be a defective x-ray tube of plane ¿a¿.Customer did not agree and chose not to replace the x-ray tube.A possible error accumulation or even a systematic error, which leads to a corrective action of the install base, could not be determined by the investigation.

Brand Name
ARTIS ZEE BIPLANE
Common Device Name
INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 -or-
rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 -or-
rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
jenna keefe
40 liberty blvd.
malvern, PA 19355
4843234206
MDR Report Key21092694
Report Number3004977335-2025-00008
Device Sequence Number15612547
Product Code OWB
UDI-Device Identifier04056869010069
UDI-Public(01)04056869010069
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K181407
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10094141
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by Manufacturer04/11/2025
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date04/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown